Pennsylvania, 2004

Damaging Wind in Pennsylvania, March 5, 2004

March 5, 2004 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 5, 4:51 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 5, 4:51 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
451 PM EST FRI MAR 5 2004

ZONE UPDATE TO ADD HIGH WIND WARNING UNTIL 10 PM THIS EVENING FOR
PORTIONS OF EAST CENTRAL OHIO AND NW PA. NUMEROUS REPORTS OF TREES
DOWN.

REST OF ZONES UNCHANGED.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONE MDZ001.

WIND ADVISORY FOR TONIGHT FOR ZONE MDZ001.

OH...HIGH WIND WARNING FOR THIS AFTERNOON AND EVENING FOR ZONES
OHZ039>041...OHZ048.

WIND ADVISORY FOR TONIGHT FOR ZONES OHZ039>041...OHZ048>050...
OHZ057>059...OHZ068>069.

PA...HIGH WIND WARNING FOR THIS AFTERNOON AND EVENING FOR ZONES
PAZ007>009...PAZ013.

FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONES PAZ031>032.

WIND ADVISORY FOR TONIGHT FOR ZONES PAZ007>009...PAZ013>016...
PAZ020>023...PAZ029>032.

WV...FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONES WVZ012...
WVZ021>023...WVZ041.

WIND ADVISORY FOR TONIGHT FOR ZONES WVZ001>004...WVZ012...
WVZ021>023...WVZ041.

&&
Hazardous weather outlook, Mar 5, 5:15 PM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EST FRI MAR 5 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-051200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
515 PM EST FRI MAR 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

A HIGH WIND WARNING IS IN EFFECT UNTIL 10 PM FRIDAY EVENING FOR
PORTIONS OF EAST CENTRAL OHIO AND NORTHWEST PENNSYLVANIA. NUMEROUS
TREES HAVE BEEN BLOWN DOWN.

A WIND ADVISORY IS IN EFFECT UNTIL 4 AM SATURDAY FOR THE ENTIRE AREA.

A FLOOD WATCH IS IN EFFECT UNTIL 7 AM SATURDAY FOR NORTHERN WEST
VIRGINIA AND PORTIONS OF SOUTHWEST PENNSYLVANIA.

ANY THUNDERSTORMS THAT DEVELOP FRIDAY EVENING COULD CONTAIN HAIL AND
DAMAGING WINDS.

COLD FRONTAL PASSAGE WILL BE SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Mar 5, 5:18 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
518 PM EST FRI MAR 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0405 PM     NON-TSTM WND DMG MERCER                  41.23N 80.24W
03/05/2004                   MERCER             PA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN COUNTY WIDE.

0407 PM     NON-TSTM WND DMG COLUMBIANA              40.89N 80.69W
03/05/2004                   COLUMBIANA         OH   COUNTY OFFICIAL

            NUMEROUS TREES DOWN COUNTY WIDE.

0412 PM     NON-TSTM WND DMG NEW PHILADELPHIA        40.49N 81.44W
03/05/2004                   TUSCARAWAS         OH   COUNTY OFFICIAL

            NUMEROUS TREES DOWN COUNTY WIDE.

0410 PM     NON-TSTM WND DMG COSHOCTON               40.26N 81.85W
03/05/2004                   COSHOCTON          OH   COUNTY OFFICIAL

            NUMEROUS TREES DOWN COUNTY WIDE.

0420 PM     NON-TSTM WND DMG CARROLLTON              40.58N 81.09W
03/05/2004                   CARROLL            OH   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN CENTRAL PART OF COUNTY.

0422 PM     NON-TSTM WND DMG ELLWOOD CITY            40.86N 80.28W
03/05/2004                   LAWRENCE           PA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN AROUND ELLWOOD CITY AND SLIPPERY
            ROCK.

0424 PM     NON-TSTM WND DMG FRANKLIN                41.39N 79.84W
03/05/2004                   VENANGO            PA   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN.

0428 PM     NON-TSTM WND DMG TIONESTA                41.50N 79.45W
03/05/2004                   FOREST             PA   AMATEUR RADIO

            NONE.

&&
Special weather statement, Mar 5, 6:12 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
612 PM EST FRI MAR 5 2004

OHZ059-068-069-WVZ003-004-060104-
BELMONT OH-MARSHALL WV-MONROE OH-NOBLE OH-OHIO WV-
612 PM EST FRI MAR 5 2004

...LINE OF THUNDERSTORMS APPROACHING...

AN EARLY SEASON LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA
THROUGH 8 PM. THE STORMS WILL MOVE NEAR CALDWELL AND SUMMERFIELD
BETWEEN 6 AND 630 PM...BETWEEN STAFFORD...WOODSFIELD AND BEALLSVILLE
AFTER 630 PM...AND BETWEEN CLARINGTON...MOUNDSVILLE...AND TRIADELPHIA
AFTER 7 PM.

THESE STORMS ARE CAPABLE OF PRODUCING A BRIEF PERIOD OF VERY HEAVY
RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG WIND GUSTS TO
NEAR 50 MPH.

STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR UPDATES OR
POSSIBLE WARNINGS.
Special weather statement, Mar 5, 6:43 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
643 PM EST FRI MAR 5 2004

PAZ029-031-WVZ012-060137-
GREENE PA-WASHINGTON PA-WETZEL WV-
643 PM EST FRI MAR 5 2004

...THUNDERSTORMS APPROACHING...

A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 830 PM.
THE STORMS WILL MOVE GENERALLY ALONG AND SOUTH OF A PATH FROM WEST
FINLEY TO AMITY BY 8 PM...AND SOUTHWARD TO WAYNESBURG AFTER 8 PM

THESE STORMS ARE CAPABLE OF PRODUCING A BRIEF PERIOD OF VERY HEAVY
RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG WIND GUSTS
NEAR 50 MPH.

STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR UPDATES OR
POSSIBLE WARNINGS.
Special weather statement, Mar 5, 7:19 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
719 PM EST FRI MAR 5 2004

PAZ032-060214-
FAYETTE PA-
719 PM EST FRI MAR 5 2004

...STRONG THUNDERSTORMS APPROACHING...

A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 830 PM.
THE STORMS WILL MOVE GENERALLY ALONG AND SOUTH OF A PATH FROM
REPUBLIC TO PERRYOPOLIS TO CONNELLSVILLE...INCLUDING
MASONTOWN...GREENSBORO...AND UNIONTOWN.

THESE FAST MOVING STORMS ARE CAPABLE OF PRODUCING A BRIEF PERIOD OF
VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG
WIND GUSTS NEAR 50 MPH.

STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR UPDATES OR
POSSIBLE WARNINGS.
Special weather statement, Mar 5, 7:23 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
723 PM EST FRI MAR 5 2004

WVZ021-022-060214-
MARION WV-MONONGALIA WV-
723 PM EST FRI MAR 5 2004

...STRONG THUNDERSTORMS APPROACHING...

A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 830 PM.
THE STORMS WILL MOVE ACROSS THE COUNTIES FROM WEST TO EAST...AND MOST
AREAS WILL EXPERIENCE THEIR PASSAGE.

THESE FAST MOVING STORMS ARE CAPABLE OF PRODUCING A BRIEF PERIOD OF
VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG
WIND GUSTS NEAR 50 MPH.

STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR UPDATES OR
POSSIBLE WARNINGS.

The radar

The Pittsburgh radar (KPBZ), 69 km away, was scanning. The volume nearest the first event began at 00:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fayette

When
March 5, 7:30 PM EST
Where
Fayette County, Republic
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.967, -79.883

Trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386862.